Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 73, NWS Tallahassee, FL

September 3, 201010 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 3, 2010, 2:28 AM CDT for 10 counties in Florida. It took effect at Sep 3, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 2:28 AM CDT (07:28 UTC)
In effect from
Sep 3, 2010, 1:00 PM CDT
Expired
Sep 3, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS82 KTAE 030728
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EDT FRI SEP 3 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FROM 2 PM EDT
/1 PM CDT/ UNTIL 7 PM EDT /6 PM CDT/ FOR THE INLAND NORTH FLORIDA
COUNTIES...

FLZ007-009>013-016>019-026-032300-
/O.UPG.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/
/O.NEW.KTAE.FW.W.0073.100903T1800Z-100903T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-
GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
328 AM EDT FRI SEP 3 2010 /228 AM CDT FRI SEP 3 2010/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL CONTINUE ACROSS THE AREA THIS AFTERNOON WITH 4 OR
MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

42-DVD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 3, 2:22 AM CDT, 6 minutes earlier.

Area forecast discussion, Sep 3, 2:22 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EDT FRI SEP 3 2010

.SHORT TERM (TODAY THROUGH SUNDAY)...A VERY DRY AIRMASS REMAINS IN
PLACE ACROSS THE REGION THIS MORNING WITH PWAT HOVERING AROUND ONE
INCH. AT UPPER LEVELS...AN UPPER TROUGH IS APPROACHING FROM THE
MIDWEST WITH THE SUBTROPICAL RIDGE DISPLACED SOUTH OVER SOUTHERN
FLORIDA. MOSTLY CLEAR SKIES AND WARM TEMPERATURES ARE ANTICIPATED
TODAY WITH DEWPOINTS DROPPING INTO LOWER 60S THIS AFTERNOON.

FOR SATURDAY...THE DIGGING UPPER TROUGH WILL PUSH A WEAK FRONT
ACROSS THE AREA. DYNAMICS ARE FORECAST TO BE VERY WEAK WITH VERY
LIMITED MOISTURE. THEREFORE...ANY POPS FOR SATURDAY WILL BE
CONFINED TO THE SOUTHEASTERN BIG BEND WHERE SLIGHTLY DEEPER
MOISTURE WILL EXIST ON THE NORTH SIDE OF THE SUBTROPICAL RIDGE.
HAVE DISCOUNTED THE 00Z NAM SOLUTION WHICH PULLS THIS DEEP
MOISTURE TOO FAR NORTH ACROSS MUCH OF THE CWA FOR SATURDAY.

THE FRONT IS EXPECTED TO WASH OUT ON SUNDAY AS THE UPPER TROUGH
LIFTS OUT AND HEIGHTS RISE. THE DRY WEATHER WILL CONTINUE FOR MOST
OF THE AREA WITH SLIGHT CHANCE POPS CONFINED TO THE SOUTHEASTERN
BIG BEND ONCE AGAIN.

.LONG TERM (SUNDAY NIGHT THROUGH NEXT FRIDAY)...MAINLY DRY
WEATHER WILL LIKELY CONTINUE INTO THE EXTENDED PERIOD. HIGH
PRESSURE WILL LIKELY BE THE DOMINANT PLAYER ACROSS THE LOCAL
REGION WITH LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES.
THE 00Z NAM PUSHES DEEP TROPICAL MOISTURE BACK INTO THE AREA BY
MONDAY IN ASSOCIATION WITH A WEAK SURFACE TROUGH ACROSS THE
GULF...BUT THIS SOLUTION DOES NOT HAVE MUCH IN THE WAY OF OTHER
MODEL SUPPORT SO WILL DISCOUNT FOR NOW. MOST MODELS HAVE THIS
MOISTURE STAYING WELL TO OUR SOUTH AND WEST THROUGH THE PERIOD.
POPS OF 20 TO 30 PERCENT WILL BE LIMITED TO MAINLY THE EASTERN BIG
BEND AND COASTAL WATERS WITH A SLIGHT EXPANSION NORTHWARD POSSIBLE
TOWARDS THE END OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH THE
EXCEPTION OF SOME EARLY MORNING PATCHY MVFR BR ACROSS THE REGION.
THIS SHOULD DISSIPATE BY 13 UTC. WINDS ARE GENERALLY EXPECTED TO
BE WEST TO SOUTHWEST BETWEEN 6 AND 9 KNOTS.

&&

.MARINE...WINDS AND SEAS WILL BE MINIMAL THROUGH MUCH OF THE
WEEKEND AS THE PRESSURE GRADIENT ACROSS THE WATERS REMAINS WEAK.
HIGH PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD EARLY NEXT WEEK
WITH EAST TO NORTHEAST FLOW DEVELOPING. WINDS AND SEAS MAY
APPROACH HEADLINE CRITERIA BY LATE MONDAY OR TUESDAY.

&&

.FIRE WEATHER...HAVE UPGRADED THE ENTIRE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR TODAY. UNLIKE THURSDAY...DISPERSIONS ARE
FORECAST TO BE BELOW 75 ACROSS THE FLORIDA PANHANDLE.
HOWEVER...SLIGHTLY DRIER AIR WILL BE PRESENT AND 4 HOURS OR MORE
OF SUB 35 PERCENT RH ARE POSSIBLE ACROSS THE WARNING AREA. THE
OTHER AREA OF INTEREST FOR TODAY IS IN SOUTHEAST ALABAMA WHERE
KBDI IS ABOVE 500 AND MIN RH VALUES MAY DIP TO NEAR 30 PERCENT.
HOWEVER...20 FOOT WINDS ARE FORECAST TO BE A LITTLE UNDER THE 10
MPH THRESHOLD SO WILL HOLD OFF OF ANY WARNING UP THERE.

A LITTLE MORE MOISTURE WILL RETURN TO THE AREA AHEAD OF A WEAK COLD
FRONT ON SATURDAY...SO NOT EXPECTING ANY WATCHES OR WARNINGS THEN.
ON SUNDAY...DRIER AIR ONCE AGAIN MOVES INTO THE AREA AND RED FLAG
CONDITIONS ARE A DISTINCT POSSIBILITY ACROSS THE INLAND ZONES OF THE
FLORIDA PANHANDLE. WILL HAVE TO WATCH THE 20 FOOT WINDS AGAIN IN
SOUTHEAST ALABAMA AS WELL WITH SUB 30 PERCENT RH A POSSIBILITY UP
THERE ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   94  71  93  68  92 /   0   0  10  10  10
PANAMA CITY   90  76  89  71  88 /   0  10  10  10  20
DOTHAN        95  69  91  63  90 /   0   0  10  10  10
ALBANY        94  69  91  63  91 /   0   0  10  10  10
VALDOSTA      94  70  92  67  92 /   0   0  10  10  10
CROSS CITY    93  71  92  71  91 /   0  10  20  10  20
APALACHICOLA  88  76  89  73  87 /   0  10  10  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON
     THROUGH THIS EVENING FOR THE FOLLOWING ZONES: CALHOUN...
     GADSDEN...HOLMES...INLAND BAY...INLAND JEFFERSON...INLAND
     WALTON...JACKSON...LEON...LIBERTY...MADISON...WASHINGTON.

GM...NONE.
&&

CAMP/VAN DYKE
Hazardous weather outlook, Sep 3, 2:24 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EDT FRI SEP 3 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
324 AM EDT FRI SEP 3 2010 /224 AM CDT FRI SEP 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.